Saturday, October 25, 2014
Monday, October 20, 2008 harey buchanan, Community Member, asks

Q: overdose of metoprolol

my wife thinks she took six tablets of metroprolol instead of regular pills this morning. what prblems can this cause.

Answer This
Answers (1)
Neil MD, Health Pro
10/20/08 6:53pm

Hello harey buchanan,

 

Metoprolol is a beta blocker drug.  Its intended use is for high blood pressure, conditions that increase the heart rate, and wide range of other heart conditions.

 

That being said, the side effects of taking too many of these pills would both hypotension (low blood pressure) and bradyarrythmia (or a slow heart rate).  These can both be serious;  look out for if your wife is feeling dizzy or faint, as these are signs that your wife's heart rate and pressure are too low. 

 

Should these or other symptoms occur, you should absolutely go to your local emergency room for treatment.

 

To your health,

Neil MD

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By harey buchanan, Community Member— Last Modified: 06/13/12, First Published: 10/20/08